Alert archive / Rhode Island / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 10, 20124 counties in Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Aug 10, 2012, 3:10 PM EDT for 4 counties in Rhode Island. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2012, 3:10 PM EDT (19:10 UTC)
Expired
Aug 10, 2012, 4:00 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA

Counties Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:00 PM EDTTSTM WND DMGNew Shoreham, RISEVERAL TREES DOWNED
Aug 10, 4:10 PM EDTTSTM WND DMGNarragansett, RIUMBRELLAS IN WOODEN STANDS SNAPPED IN TWO...TABLES BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1737 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS81 KBOX 101910
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI AUG 10 2012

CTZ003-004-RIZ001>008-102000-
BLOCK ISLAND RI-BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND CT-WASHINGTON
RI-WESTERN KENT RI-WINDHAM CT-
310 PM EDT FRI AUG 10 2012

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND WIND 
GUSTS TO 40 MPH.  THE THUNDERSTORMS WERE MOVING NORTH AT 40 MPH.  
THEY WERE APPROACHING BLOCK ISLAND AND BLOCK ISLAND SOUND...AND WILL 
REACH THE RHODE ISLAND SOUTH COAST BY 330 PM. 

* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND...WESTERLY...
  CHARLESTOWN...HOPKINTON...SOUTH KINGSTOWN...NARRAGANSETT...
  RICHMOND...KINGSTON...COLUMBIA...JAMESTOWN...EXETER...NORTH
  KINGSTOWN...WINDHAM...NEWPORT...WILLIMANTIC...SCOTLAND...
  PLAINFIELD...COVENTRY...CANTERBURY...WEST GREENWICH...STORRS...
  STERLING...MANSFIELD...HAMPTON...CHAPLIN...PRUDENCE ISLAND...EAST
  GREENWICH...WILLINGTON...BROOKLYN...WEST WARWICK...WARWICK...
  WARREN...SCITUATE...JOHNSTON...FOSTER...CRANSTON...BRISTOL...
  BARRINGTON...WOODSTOCK...UNION...PUTNAM...POMFRET...KILLINGLY...
  EASTFORD...DANIELSON AND ASHFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE 
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH 
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4116 7162 4124 7158 4134 7164 4130 7189
      4142 7180 4163 7180 4166 7217 4171 7224
      4165 7231 4203 7228 4180 7136 4172 7124
      4146 7129 4144 7140 4149 7141 4135 7148
      4135 7164 4122 7155 4115 7155 4114 7156

$$

WTB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:06 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 10, 2:06 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT FRI AUG 10 2012

.SYNOPSIS...

LOW PRESSURE PASSING WEST OF NEW ENGLAND BRINGS A HIGH LIKELIHOOD OF
SHOWERS/THUNDERSTORMS TODAY THROUGH SATURDAY. SOME OF THE
THUNDERSTORMS MAY CONTAIN VERY HEAVY DOWNPOURS IN THE TROPICAL AIR
MASS. A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS. DRIER
AND LESS HUMID AIR RETURNS FOR LATE THIS WEEKEND INTO EARLY NEXT
WEEK. ANOTHER LOW PRESSURE WITH ASSOCIATED WARM AND COLD FRONTS
WILL IMPACT OUR REGION DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

2 PM UPDATE...

SHRTWV DISTURBANCE COLLOCATED WITH THE LOW-MID LVL WARM FRNT
PRESSING QUICKLY NEWD INTO S NEW ENGLAND...MORESO THAN MDL FCST
GUIDANCE ORIGINALLY SUGGESTED. PER MESO-RUC...SHRTWV DISTURBANCE
IS THRU THE RGN BY 8 PM TONIGHT.

PRIOR TO...EXPECT IMPINGING LOW-LVL FLOW TO THE REAR OF THE
DISTURBANCE RESULTING IN A WIDESPREAD AREA OF RAIN WITH EMBEDDED
HEAVIER DOWNPOURS AND THUNDERSTORMS. FLASH FLOODING IS STILL A
POSSIBILITY...BUT FEEL THE SEVERITY OF THE STORMS IS LIMITED WITH
BOTH MARGINAL SHEAR /30-40 KT/ AND MID-LVL LAPSE RATES. THERE IS
STILL DECENT INSTABILITY THRU THE RGN...LIKELY TO BE FORCED BY THE
APPROACHING SHRTWV DISTURBANCE...FUELING MOISTURE THRU THE ATMOS
/PWATS ADVERTISED AROUND 2 INCHES DURING THIS TIMEFRAME/. 1-2 INCH
RAINFALL RATES AN HOUR WILL BE PSBL.

AFTER...EXPECTING ACTIVITY TO DIMINISH AS IT HAS DONE SO UPON
EXITING THE MID-ATLANTIC /DOWNWARD MOTION WITH NVA POST SHRTWV/.
NEVERTHELESS...CONTINUED STRONG LOW-LVL FLOW OVRNGT PER DECOUPLED
BOUNDARY LYR COULD RESULT IN CONTINUED ACTIVITY TO THE REAR...
ALBEIT SCT-ISOLATED. MDL FCST GUIDANCE SHIFTS TRAILING ACTIVITY
MAINLY OFFSHORE...AND THIS PATTERN IS SEEN PRESENTLY TAILING THE
MAIN IMPULSE IMPACTING LONG ISLAND. HAVE ADJUSTED TO CHC POPS THRU
THE INTERIOR...LIKELY ALONG THE S COASTLINE OUT ONTO THE CAPE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...

FRIDAY NIGHT...
EXPECT CONVECTION TO CONTINUE PAST SUNSET AS THERE IS SOME
ELEVATED INSTABILITY ACROSS THE AREA. STORM STRUCTURE HOWEVER WILL
BE MORE OF A CLUSTER WITH POSSIBLE BOWING SEGMENTS...DEEPENING ON
THE AMOUNT OF HEATING DURING THE DAY. WINDS WILL BACK TO THE
SOUTHWEST BY THE EVENING HOURS BLOCKING THE TROPICAL FEED FOR THE
WESTERN ZONES.

MAIN FOCUS FOR THE OVERNIGHT PERIOD IS THE WARM
FRONT THAT DEVELOPS ACROSS THE MID-ATLANTIC IN WHICH WILL MOVE
ACROSS SNE OVERNIGHT. EXPECT A LLJ TO DEVELOP BEHIND THE FRONT AND
THIS COMBINED WITH SAID FRONT AND HIGH PWATS BELIEVE A GOOD
SOAKING WILL TAKE PLACE. APPEARS THAT THE EASTERN PORTION OF THE
REGION WILL SEE THE HIGHEST AMOUNTS OF QPF AS PWATS ARE NEAR 2.5
INCHES. EXPECT PRECIP WITH PERHAPS EMBEDDED THUNDER WILL
CONTINUE WELL INTO OVERNIGHT PERIOD AND MOVE IN A MORE SOUTH TO
NORTH MANNER. IF ANY STORMS DEVELOP ALONG THE FRONT THEN THE
POTENTIAL FOR HEAVY DOWNPOURS AND FLASH FLOODING SHOULD BE
EXPECTED.

SATURDAY...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO DRIFT
NORTHWARD INTO QUEBEC. THIS WILL PUSH A COLD FRONT ACROSS WESTERN NEW
ENGLAND. BELIEVE SHOWERS WILL CONTINUE INTO SATURDAY BUT EXACT
PLACEMENT IS A LITTLE UNCERTAIN. BELIEVE THE WEST HALF OF THE AREA
HAS THE BEST CHANCE SINCE THEY ARE CLOSER TO THE FRONT. THE
POTENTIAL FOR STRONG OR SEVERE STORMS IS LIMITED ONCE AGAIN TO THE
AMOUNT OF DAYTIME HEATING. BELIEVE STRONG STORMS AREA LIKELY WITH
GUSTY WINDS AND HEAVY RAIN BEING THE MAIN FOCUS. STORM STRUCTURE
SHOULD BE MORE MULTI-CELLULAR IN NATURE AND SHOULD EXPECT A LEAST
SOME STRONG STORMS. HOWEVER THE POTENTIAL OF SEVERE IS NOT OUT OF
THE QUESTION AS BULK SHEAR VALUES ARE 30KTS WITH MARGINAL LAPSE
RATES.

TEMPS WILL CREEP BACK INTO THE MID TO UPPER 80S AS 850MB TEMPS ARE
BETWEEN 16-18C . MUGGY CONDITIONS ARE EXPECTED AS DEWS ARE IN THE
LOW 70S. SATURDAY ALSO LOOKS A TAD ON THE BREEZY SIDE AS SOUTHERLY
WINDS LOOK TO GUST NEAR 20 MPH ALONG THE SOUTH COAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

BIG PICTURE...
SERIES OF SHORT WAVE TROFS AMPLIFY WHAT LOOKS TO BE A MEAN LONG WAVE
TROF POSITION JUST W OF NEW ENGLAND. THE AMPLITUDE AND POSITIONING
OF THESE SHORT WAVE TROFS PROVIDE A FOCUS FOR CONVECTION AS WELL AS
OPEN THE DOOR TO TROPICAL MOISTURE. HAVE LEFT OVER SHOWERS AND TSTMS
SAT EVENING AND THEN ANOTHER BOUT WITH A WARM FRONT LATE TUE AND
COLD FRONT WED AFTERNOON AND EVE. STILL ANOTHER BOUT OF CONVECTION
AND TROPICAL MOISTURE POSSIBLE AT THE END OF THE WEEK.

SAT NIGHT...LEFT OVER SHOWERS AND EMBEDDED TSTMS MAY PERSIST MUCH OF
THE EVENING IN THE EAST. POTENTIAL REMAINS FOR SOME TSTMS TO PRODUCE
VERY HEAVY DOWNPOURS IN EASTERN SECTIONS WHERE PWATS REMAIN NEAR
OR ABOVE 2 INCHES.

SUN...THINK IT WILL BE DRY. TEMPS SHOULD REBOUND TO MID 80S WITH
MOSTLY SUNNY SKIES.

SUN NIGHT THRU MON NIGHT...LOOKS TO BE DRY. MON HIGH TEMP SHOULD
AGAIN BE IN THE MID 80S FOR MOST LOCATIONS...WHILE THE LOWER
DEWPOINTS ALLOW FOR COOLER OVERNIGHT TEMPS.

TUE/TUE NIGHT...WARMER AND MORE HUMID AIR BEGINS TO RETURN LATE TUE.
RISK OF SHOWERS/TSTMS WITH WARM FRONT LATE TUE INTO TUE NIGHT.
ALTHOUGH SOME DIFFERENCES IN TIMING AND PRECISE
CONFIGURATION...ECMWF AND GFS PAINT A SIMILAR PICTURE. HAVE CHANCE
POPS FOR LATE TUE AFTERNOON INTO TUE NIGHT.

WED...DIFFERENCES IN THE MODELS BUT ALL SUGGEST THAT A FAIRLY
PRONOUNCED SHORT WAVE TROF AND SURFACE COLD FRONT WILL MOVE THROUGH
WED AFTERNOON WITH AN AIR MASS OF WEAK TO MODERATE INSTABILITY.
HAVE CHANCE POPS IN THE GRIDS.

THU...LOOKS TO BE DRY WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE.
PREVAILING VFR BUT WITH INCREASING SHRA/TSRA ANTICIPATING TEMPO
MVFR-IFR IMPACTS. TIMED TEMPOS WITH APPROACHING SLUG OF SHRA/TSRA
FROM NJ. HEAVY RA AND GUSTY WINDS PSBL. TO THE REAR...SHRA/TSRA
DISSIPATES BUT EXPECTING LOW CIGS AND PSBL VSBY IMPACTS TO SETTLE
IN...LOW TO MODERATE CONFIDENCE. MODEST WINDS 2 KFT AGL OVRNGT IN
WAKE OF THE SLUG OF RAIN OF 30-40 KTS. OTHERWISE QUIET PD INTO SAT
MIDDAY-AFTN WHEN BY WHICH TIME SHRA/TSRA MAY REDEVELOP ACROSS THE
INTERIOR.

KBOS TAF...MODERATE CONFIDENCE.
SHRA/TSRA INCREASING IN COVERAGE. MVFR-IFR IMPACTS PSBL. FEEL MUCH
OF ACTIVITY DIMINISHING AFTER DUSK...BUT SOMEWHAT UNCERTAIN. NOT
CONFIDENT IN OVRNGT LOW CIGS AND VSBYS...HAS NOT BEEN THE TREND.

KBDL TAF...MODERATE CONFIDENCE.
SHRA/TSRA IMPINGING UPON THE TERMINAL. EXPECTING TEMPO MVFR-IFR
IMPACTS. ACTIVITY IS PLANNED TO END AROUND 21Z. FEEL MVFR CIGS
PSBL TONIGHT.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SAT NIGHT...LOW TO MODERATE CONFIDENCE. WIDESPREAD AREAS OF MVFR
CIGS AND VSBYS IN SHOWERS AND EMBEDDED TSTMS. RAIN SHOULD END W TO E.

SUN THROUGH TUE MORNING...HIGH CONFIDENCE OF VFR.

TUE AFTERNOON/EVENING...MODERATE TO HIGH CONFIDENCE. MOSTLY VFR
EXCEPT FOR MVFR CIGS/VSBYS IN ANY SHOWERS/TSTMS.

&&

.MARINE...

MODERATE TO HIGH CONFIDENCE. EXPECT SOUTH TO SOUTHWEST WINDS AND
SEAS TO REMAIN BELOW SCA CRITERIA FOR TODAY. SHOWERS AND
THUNDERSTORMS LIKELY ON THE WATERS THIS AFTERNOON THROUGH TONIGHT.
A WARM FRONT WILL LIFT OVER THE WATERS DURING THE OVERNIGHT HOURS
AIDING IN SEAS TO DEVELOP OVER 5 FT. HAVE ISSUED A SCA ALONG THE
SOUTHERN WATERS WHERE 5FT SEAS ARE MOST LIKELY. LOW TO MODERATE
PROBABILITY OF PATCHY...POSSIBLY DENSE...FOG DEVELOPING ON THE
SOUTHERN WATERS TONIGHT.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

MODERATE TO HIGH CONFIDENCE.
SEAS OF 5 TO 6 FT LIKELY ACROSS EXPOSED SOUTH COAST WATERS THROUGH
MOST OF SUNDAY BEFORE GRADUALLY SUBSIDING SUN NIGHT. TSTMS SAT
EVENING MAY CONTAIN LOCALLY STRONG WIND GUSTS. QUIET WEATHER
EXPECTED MONDAY THROUGH AT LEAST MOST OF TUE.

&&

.HYDROLOGY...

STRONG CHANCE OF LOCALIZED STREET FLOODING TONIGHT AND SAT WITH
POSSIBILITY OF HIGHLY LOCALIZED FLASH FLOODING. AFTER COORDINATION
WITH ADJACENT OFFICES...DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH
FOR NOW. SEE A RISK OF A TROPICAL FEED AIDED BY A LOW LEVEL JET
IN AT LEAST A MARGINALLY UNSTABLE AIR MASS LATE TODAY THROUGH SATURDAY.
BEST DYNAMICS REMAIN WELL W AND N OF REGION...BUT COULD ENCOUNTER
SERIOUSLY EXCESSIVE RAINFALL IN ANY MESOSCALE BANDS THAT MAY SET
UP.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
     SATURDAY FOR ANZ235-237-255-256.

&&

SYNOPSIS...DUNTEN/THOMPSON
NEAR TERM...SIPPRELL/DUNTEN/THOMPSON
SHORT TERM...DUNTEN
LONG TERM...THOMPSON
AVIATION...SIPPRELL/THOMPSON
MARINE...DUNTEN/THOMPSON
HYDROLOGY...WFO STAFF
Hazardous weather outlook, Aug 10, 4:47 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
447 AM EDT FRI AUG 10 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
447 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS MAY CONTAIN VERY HEAVY DOWNPOURS AND CAUSE
LOCALIZED STREET FLOODING. SOME OF THE THUNDERSTORMS MAY ALSO CONTAIN
STRONG WIND GUSTS...WITH A FEW POSSIBLY BECOMING SEVERE THIS
AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY
NIGHT. SOME THUNDERSTORMS MAY CONTAIN VERY HEAVY DOWNPOURS...WITH THE
POTENTIAL FOR LOCALIZED FLOODING. ALSO...SOME THUNDERSTORMS DURING
SATURDAY AFTERNOON AND EARLY EVENING MAY CONTAIN STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON AND FOR A TIME
TONIGHT...AND POSSIBLY AGAIN FOR SATURDAY AFTERNOON AND EVENING.

ANZ230>237-250-251-254>256-110900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
447 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN STRONG WIND GUSTS THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW THUNDERSTORMS DURING SATURDAY AFTERNOON AND EVENING MAY
CONTAIN STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THOMPSON

In the hours before

Special weather statement, Aug 10, 2:06 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT FRI AUG 10 2012

NHZ011-015-101900-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
206 PM EDT FRI AUG 10 2012

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINFALL AND WIND
GUSTS TO 40 MPH.  THE THUNDERSTORM WAS NEAR DUBLIN...OR ABOUT 8
MILES NORTHWEST OF JAFFREY...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HARRISVILLE...NELSON...STODDARD
  AND MARLOW.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. DO NOT
DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4285 7205 4284 7218 4318 7224 4319 7216
      4318 7215 4314 7217 4313 7205 4315 7203
      4318 7204 4319 7201

WTB
Special weather statement, Aug 10, 2:10 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT FRI AUG 10 2012

NHZ012-015-101915-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
210 PM EDT FRI AUG 10 2012

AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND
GUSTS TO 40 MPH.  THE THUNDERSTORM WAS NEAR MILFORD...OR ABOUT 8
MILES WEST OF NASHUA...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MILFORD...AMHERST...MONT
  VERNON...NEW BOSTON...GOFFSTOWN AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. DO NOT
DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4314 7166 4306 7164 4307 7159 4306 7155
      4276 7161 4276 7173 4314 7176 4315 7167

WTB
Local storm report, Aug 10, 2:26 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
08/10/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE ON HOUSE WITH WIRES DOWN

0108 PM     TSTM WND DMG     SOUTHINGTON             41.60N  72.88W
08/10/2012                   HARTFORD           CT   AMATEUR RADIO

            SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
            CLARK AND RUSSELL ROAD

0130 PM     TSTM WND DMG     HADLEY                  42.35N  72.58W
08/10/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMB DOWN ON MOCKINGBIRD LANE

&&

WAS
Special weather statement, Aug 10, 2:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT FRI AUG 10 2012

MAZ004-012-026-101930-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN
WORCESTER MA-
229 PM EDT FRI AUG 10 2012

AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND
GUSTS TO 40 MPH.  THE THUNDERSTORMS WERE LOCATED NEAR EAST
BROOKFIELD AND AUBURN...SOUTHWEST OF WORCESTER...MOVING NORTH AT 30
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...EAST BROOKFIELD...SPENCER...
  LEICESTER...WORCESTER...PAXTON...OAKHAM...HOLDEN...RUTLAND...
  PRINCETON...HUBBARDSTON...TEMPLETON...WESTMINSTER...GARDNER...
  FITCHBURG...ASHBURNHAM...WINCHENDON AND ASHBY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4271 7209 4270 7176 4220 7181 4220 7207

WTB
Local storm report, Aug 10, 2:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
08/10/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE ON HOUSE WITH WIRES DOWN

0108 PM     TSTM WND DMG     SOUTHINGTON             41.60N  72.88W
08/10/2012                   HARTFORD           CT   AMATEUR RADIO

            SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
            CLARK AND RUSSELLVILLE ROAD

0130 PM     TSTM WND DMG     HADLEY                  42.35N  72.58W
08/10/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMB DOWN ON MOCKINGBIRD LANE

&&

WAS
Special weather statement, Aug 10, 3:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI AUG 10 2012

CTZ003-004-RIZ001>008-102000-
BLOCK ISLAND RI-BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND CT-WASHINGTON
RI-WESTERN KENT RI-WINDHAM CT-
310 PM EDT FRI AUG 10 2012

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND WIND
GUSTS TO 40 MPH.  THE THUNDERSTORMS WERE MOVING NORTH AT 40 MPH.
THEY WERE APPROACHING BLOCK ISLAND AND BLOCK ISLAND SOUND...AND WILL
REACH THE RHODE ISLAND SOUTH COAST BY 330 PM.

* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND...WESTERLY...
  CHARLESTOWN...HOPKINTON...SOUTH KINGSTOWN...NARRAGANSETT...
  RICHMOND...KINGSTON...COLUMBIA...JAMESTOWN...EXETER...NORTH
  KINGSTOWN...WINDHAM...NEWPORT...WILLIMANTIC...SCOTLAND...
  PLAINFIELD...COVENTRY...CANTERBURY...WEST GREENWICH...STORRS...
  STERLING...MANSFIELD...HAMPTON...CHAPLIN...PRUDENCE ISLAND...EAST
  GREENWICH...WILLINGTON...BROOKLYN...WEST WARWICK...WARWICK...
  WARREN...SCITUATE...JOHNSTON...FOSTER...CRANSTON...BRISTOL...
  BARRINGTON...WOODSTOCK...UNION...PUTNAM...POMFRET...KILLINGLY...
  EASTFORD...DANIELSON AND ASHFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4116 7162 4124 7158 4134 7164 4130 7189
      4142 7180 4163 7180 4166 7217 4171 7224
      4165 7231 4203 7228 4180 7136 4172 7124
      4146 7129 4144 7140 4149 7141 4135 7148
      4135 7164 4122 7155 4115 7155 4114 7156

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:31 AM EDTSmall Craft AdvisoryBOX3 days
Aug 10, 10:57 AM EDTSpecial Weather StatementBOXHampshire63 min
Aug 10, 11:07 AM EDTSpecial Weather StatementBOXHampshire53 min
Aug 10, 11:35 AM EDTSpecial Weather StatementBOXHampden55 min
Aug 10, 11:40 AM EDTSpecial Weather StatementBOXFranklin65 min
Aug 10, 11:45 AM EDTSpecial Weather StatementBOXFranklin60 min
Aug 10, 11:52 AM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire6 hr
Aug 10, 12:29 PM EDTSpecial Weather StatementBOXHampshire61 min
Aug 10, 1:15 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire30 min
Aug 10, 2:29 PM EDTSpecial Weather StatementBOXWorcester61 min
Aug 10, 3:13 PM EDTSpecial Marine WarningBOX92 min
Aug 10, 3:36 PM EDTAreal Flood AdvisoryBOXBristol, Hampden, Hampshire, Middlesex, Norfolk, Plymouth and 2 more2 hr
Aug 10, 4:45 PM EDTSpecial Marine WarningBOX30 min
Aug 10, 4:45 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester45 min
Aug 10, 5:00 PM EDTTornado WarningBOXHampden, Hampshire45 min
Aug 10, 5:03 PM EDTSpecial Marine WarningBOX87 min
Aug 10, 5:09 PM EDTFlash Flood WarningBOXBristol, Plymouth3 hr
Aug 10, 5:16 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth59 min
Aug 10, 5:20 PM EDTSpecial Marine WarningBOX25 min
Aug 10, 5:27 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Middlesex, Norfolk, Suffolk and 1 more3 hr
Aug 10, 5:31 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester44 min
Aug 10, 5:33 PM EDTSevere Thunderstorm WarningBOXBristol27 min
Aug 10, 5:45 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester45 min
Aug 10, 5:47 PM EDTSpecial Weather StatementBOXMiddlesex43 min
Aug 10, 5:55 PM EDTFlash Flood WarningBOXEssex3 hr
Aug 10, 6:08 PM EDTSpecial Marine WarningBOX52 min
Aug 10, 6:23 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk37 min
Aug 10, 6:46 PM EDTSpecial Weather StatementBOXBristol44 min
Aug 10, 7:45 PM EDTSpecial Marine WarningBOX30 min
Aug 10, 3:41 PM EDTSevere Thunderstorm WarningBOXWashington19 min
Aug 10, 4:09 PM EDTSevere Thunderstorm WarningBOXNewport, Washington36 min
Aug 10, 4:43 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Washington62 min
Aug 10, 4:56 PM EDTFlash Flood WarningBOXKent, Providence, Washington2 hr
Aug 10, 4:57 PM EDTFlash Flood WarningBOXKent, Providence, Washington2 hr
Aug 10, 4:00 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region45 min
Aug 10, 4:22 PM EDTTornado WarningBOXCapitol Planning Region38 min
Aug 10, 12:59 PM EDTSpecial Weather StatementBOXCheshire61 min
Aug 10, 2:06 PM EDTSpecial Weather StatementBOXCheshire54 min
Aug 10, 2:10 PM EDTSpecial Weather StatementBOXHillsborough65 min

Nearby

Special Weather Statements in Rhode Island, 2012Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.